July 29, 2014
You are Here: Message Boards > Pregnancy Chat > antibiotics


chels02 asked on 6/24/2008 5:56:36 PM Report this post
I am on antibiotics. Will that affect getting pregnant? I would love to get pregnant this cycle and this week is my fertile week

tlhodges said on 6/24/2008 7:28:29 PM Report this post
Hi chels02! Antibiotics will not affect your chances of getting pregnant! Actually they will help you! For some reason antibiotics make you more fertile. I babysit a boy that was conceived when his mom was on antibiotics and she was on the pill. Believe it or not they will help!

Good luck and lots of baby dust!

Tricia


acceber said on 6/25/2008 12:04:50 PM Report this post
If you take antibiotics when you're on bcp, it actually decreases the effectiveness of bcp making it easier to accidentally get pregnant. I'm not sure how it affects you if you're ttc and not on bcp. I do know that my dr didn't want me to take antibiotics for my acne (which started up as soon as I went off bcp!!!) because she didn't want me on them if I got pregnant. I'm sure it depends on what kind and dose of antibiotics you're on. If in doubt, ask your dr or pharmacist. =)

fertilitygal said on 6/26/2008 9:19:46 AM Report this post
It does depend on the antibiotic. Some are safe to use while pregnant (category B medications), and others are not. During my IVF, I had to take an antibiotic right after they transferred the embryos into my uterus so you know they CAN be safe. The center for reproductive medicine gave me a huge list of antibiotics that i can take during my pregnancy. Just make sure your doctor gives you an antibiotic established as a "category B" medication.

chels02 said on 6/27/2008 9:31:31 AM Report this post
Thanks ladies. I am on amoxicilin because I had an infection after a wisdom tooth got pulled. I am off the anitibiotics today. And I am fertile up until Sunday/Monday. I hope this is the month.

Baby dust to all!


leaheileen said on 6/28/2008 9:48:41 PM Report this post
Hello chels02,

As Tricia mentioned, antibiotics do not actually increase fertility (but since they interfere with bcp they will cause bcp to be moot) and some antibiotics can actually have a drying effect on your mucus...all types of mucus. I suggest using a sperm-friendly lubricant if you notice that you are not as 'slippery' as usual, just to have your bases covered!

I wish you all the best! Good luck this weekend!

Blessings,

Leah



You must register or sign in to post a reply to this discussion.




FertilityGal

Getting Pregnant

Pregnancy

Message Boards

Baby Products

About FertilityGal

Help